Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 231, NWS Fort Worth, TX

April 30, 2000Stephens County, Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 1:36 AM CDT for Stephens County, Young County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 1:36 AM CDT (06:36 UTC)
Expired
Apr 30, 2000, 2:30 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Stephens County, TX, Young County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 2:20 AM CDTThunderstorm Wind 52 ENewcastle, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 300638
SVRFTW
TXC429-503-300730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
136 AM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENS COUNTY IN NORTH CENTRAL TEXAS
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 230 AM CDT

* AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS...EXTENDING FROM JUST WEST OF 
  OLNEY...TO 16 MILES NORTH OF BRECKENRIDGE...MOVING SOUTHEAST AT
  45 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAHAM...AND BRECKENRIDGE AROUND 150 AM CDT

DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THESE SEVERE
THUNDERSTORMS.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3279 9910 3257 9871 3319 9843 3343 9884

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:20 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 29, 9:20 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT SAT APR 29 2000

STRONG TO SEVERE THUNDERSTORMS CONTINUE TO FORM WEST OF THE CWA OVER
HASKELL AND KNOX COUNTIES.  OTHER THUNDERSTORMS EXTEND AS FAR WEST
AS THE CAPROCK.  ALTHOUGH THE STORMS ARE MOVING SLOWLY NORTHEAST...
THEY ARE DISSIPATING AS THEY MOVE NORTH OF AN OUTFLOW BOUNDARY LEFT
OVER FROM THIS MORNING'S CONVECTION.

EXPECT THUNDERSTORMS TO REMAIN WEST OF THE WARNING AREA FOR THE NEXT
HOUR OR TWO BUT SHOULD INCREASE IN COVERAGE NEAR MIDNIGHT AS THE LOW
LEVEL JET SETS UP.  BASED ON THE FAIRLY STRONG CAP EVIDENT ON THIS
EVENINGS SOUNDING...FIRST ROUND OF STORMS SHOULD BE ELEVATED AND
OCCUR MAINLY AFTER MIDNIGHT.  WE DO EXPECT THE CAP TO WEAKEN OVERNIGHT
INTO SUNDAY AS LIFT INCREASES AHEAD OF APPROACHING UPPER LEVEL TROUGH.

WILL MAKE SOME MINOR MODIFICATIONS TO THE ZONES MAINLY TO CLOUD
COVER...ESPECIALLY ACROSS THE NORTHWEST ZONES WHERE LARGE CIRRUS
SHIELD CONTINUES TO GROW AND EXPAND EASTWARD.

.FTW...NONE.

79

In the hours before

Special weather statement, Apr 29, 9:10 PM CDT, 4 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300600-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT SAT APR 29 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THE REMAINDER OF
TONIGHT...OVER THE WESTERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA
IS GENERALLY WEST AND NORTH OF A LINE FROM SHERMAN...TO DALLAS...TO
HILLSBORO...TO COMANCHE. THIS INCLUDES THE THE CITIES OF
GAINESVILLE...DECATUR...WEATHERFORD...BRECKENRIDGE...STEPHENVILLE...
FORT WORTH...AND DALLAS.

SCATTERED THUNDERSTORMS IN WEST TEXAS ARE MOVING SLOWLY TO THE EAST
THIS EVENING...AND ARE EXPECTED TO CONTINUE INTO THE MORNING
HOURS. AS SUPPORT FROM AN UPPER LEVEL LOW MOVES INTO THE REGION LATER
TONIGHT...THE STORMS SHOULD INCREASE THEIR SPEED TO THE EAST.  SOME
OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT LARGE HAIL
AND STRAIGHT LINE DAMAGING WINDS.

EMERGENCY MANAGERS IN COUNTIES GENERALLY WEST OF A GAINESVILLE...TO
STEPHENVILLE LINE...MAY NEED TO ACTIVATE SPOTTERS BETWEEN 11 PM AND
2 AM...WHILE THOSE IN THE REMAINDER OF THE SLIGHT RISK AREA MAY
NEED ACTIVATION BETWEEN 2 AM AND DAYBREAK.

42

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:46 AM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 30, 4:25 AM CDTSevere Thunderstorm WarningFWDTarrant65 min
Apr 30, 6:13 AM CDTSevere Thunderstorm WarningFWDYoung47 min
Apr 30, 6:20 AM CDTSevere Thunderstorm WarningFWDPalo Pinto55 min
Apr 30, 7:05 AM CDTSevere Thunderstorm WarningFWDJack40 min
Apr 30, 7:43 AM CDTSevere Thunderstorm WarningFWDJack47 min
Apr 30, 7:58 AM CDTSevere Thunderstorm WarningFWDWise62 min
Apr 30, 8:54 AM CDTSevere Thunderstorm WarningFWDMontague66 min
Apr 30, 5:16 PM CDTTornado WarningFWDYoung44 min
Apr 30, 5:52 PM CDTTornado WarningFWDYoung38 min
Apr 30, 6:27 PM CDTTornado WarningFWDYoung48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.